Doctors Lounge - Pediatrics Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pediatric Topics
Question: CONTINOUS COUGHING
|MANAZER - Thu Sep 29, 2005 11:07 am||
I am writing this with great expectation of getting valuable advise from this esteemed site.
My son, Shiham Ahmed who is 4 years old boy (Weight 14 kgs) is suffering for the last 2 years from cold and cough. Every month we used to visit doctor and get prescribed for antibiotics and cough syrups. On every after 2-3 days of the antibiotic treatment, he will again get the same symptoms of cough and cold.
Two weeks back he was continuously coughing (it is like a dry cough with wheezing) from morning till evening. Only nebulizer helps at this condition. We as usual visited the doctor, and the doctor prescribed the following medicine.
He also told us to take the following test
Chest PA x-ray - it was normal,
Micoplasma Antibodies – (negative (1:20)
And blood ESR – normal with following remarks : RBC 5.57 / MCV 71.5 / MCH24.8 / PLT 397 / EOS 09
Klacid 250 Mg
Second day also cough continued from morning and we got worried. We went to the doctor again and doctor gave nebulizer and advised to take TRIAXONE INJECTION for three days. We did took the treatment of this injection and the above mentioned medicine for 7 days (ezipect and neoventil continued for totally 10 days)
After 10 days again cough started same like before (it is like a wheezing kind of cough) and when we give nebulizer, some relief comes. But again it starts like before. Today we went to one Doctor and he suspects that my child has allergic symptoms. Since the cough was beyond the tolerable level, he also prescribed for nebulizer and asked us to go for blood screening for food allergy and respiratory allergy. Tomorrow the result is expected. However, today doctor prescribed the following medicine
ZITHROMAX – AZITHROMYCIN FOR 6 DAYS DAILY 7.5 ML
ZADITEN (Ketotifen) – advised for 3 months treatment.
Adol Syrup as there was fever of 101.
Doctor we are very much worried about the condition of our child. What could be wrong with him. Even after he takes the antibiotics, why the decease again coming? Please advise us in detail.
|dsjeya - Thu Sep 29, 2005 11:52 am||
your son is suffering from allergy/asthma.Either of u r your close relatives have asthma/eczema
anyway nasal spray with steroid will solve your problem
antibiotics treat only secondary infection
avoid trigers,like excercise,cool drinks,icecream
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.